A number of diseases might cause hearing loss, among them the chronic kidney disease especially with those that underwent kidney transplantation. But it’s not exactly the disease that causes the complications but the drugs used after the plantation, a recently published study has found.
The study which is published lately at an International Journal of Case Reports in Medicine and was carried by a number of researchers at the Department of ENT and Department of Nephrology at Sir Ganga Ram Hospital, New delhi, India; has followed a case of a 12 years old child that had chronic renal failure for which he « underwent fulguration of the posterior urethral valve.» The child after 7 years was obliged to receive intravenous antibiotics after he developped renal infection and « Within a week, he developed bilateral tinnitus and a sensorineural hearing loss » the study mentioned.
The study found that « a significant correlation has been found between hearing loss and the administration of ototoxic drugs like aminoglycosides and furosemide, and in patients on dialysis with changes in fluid and electrolyte composition of the endolymph. »
According to the study, the «Infection and delayed wound healing are the leading causes of morbidity and mortality among organ transplant recipients. »